See Alike in...

Alike App

Browser

xajhx23

530d

Can anyone give me advice and personal experiences with gastroparesis? Recently diagnosed. I lost 50 pounds. I’m skin and bones. And just started meal replacements yesterday. I have no one to talk to and my doctors don’t know much about it.

Top reply
    • Skittles22

      529d

      Hi there! I was recently diagnosed as well. I'm actually having the opposite problem, weight gain. I'm unsure why because I'm eating less than I used to due to pain and nausea. I do take rabeprazole twice daily, metoclopramide as needed, and ondansetron as needed. They do help a bit. However, medications help everyone in different ways. I hope that you find answers that work for you!

    • Skittles22

      529d

      Hi there! I was recently diagnosed as well. I'm actually having the opposite problem, weight gain. I'm unsure why because I'm eating less than I used to due to pain and nausea. I do take rabeprazole twice daily, metoclopramide as needed, and ondansetron as needed. They do help a bit. However, medications help everyone in different ways. I hope that you find answers that work for you!

    • xajhx23

      529d

      Yes I have a GI. And insurance doesn’t cover a dietician.

    • Teal100

      530d

      Try, eating smaller meals, medication, low fiber and fat, soft or liquid foods may be easier. If it doesn't stabilise then they will probably admitted you to try feeding tubs

      • xajhx23

        530d

        @Teal100 I’ve been eating potato’s and applesauce for 6+ months. Started an organic meal replacement food yesterday. I’ve tried 2 medicines so far.

        • Teal100

          530d

          @xajhx23 I know you said you tried erythromycin (I was on that for just over 1 year until I had to stop taking it due to side effects but for me it was the most effective one). Other medications including donperidone, prucalopride and metaclopramide. Are you under gastro and a dietian? You may find you tolerate other food better if it is liquid fide.

    • Donkeyfarts

      530d

      The first step is to switch from large meals to frequent small meals throughout the day, avoid fiber and adapt a low fodmap diet (search online there are a bunch of lists). There are motility meds that you can try, although you should weigh the pros vs cons because they can have some really nasty side effects. If you are still symptomatic after lifestyle changes a J tube (NJ, GJ or J are all options) for enteral feeding is next. There are also things like Botox in the sphincter that goes from your stomach to your intestine, as well as a gastric pacemaker to stimulate digestion. Personally those things I am not doing/won’t do because I have heard they have a very low success rate, but they are still an option.

      • xajhx23

        530d

        @Donkeyfarts I’ve been on reglan which didn’t do a thing. Then erythromycin which was okay it worked a percentage of the time but it’s an antibiotic so it’s temporary anyways. I’ve been living off of potato’s and applesauce for 6+ months. But just started an organic food meal replacement yesterday hoping to stop my weight loss.

        • Donkeyfarts

          530d

          @xajhx23 I hope it works for you. I understand what you’re going through I have severe mcas and my only safe foods are rice and potatoes so I totally get how awful a restricted diet can be-not mentioning the nausea from gastroparesis.

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion